Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jul 1, 2020, 2:37 AM MDT for 5 counties in Wyoming. It took effect at Jul 1, 2020, 11:00 AM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2020, 2:37 AM MDT (08:37 UTC)
- In effect from
- Jul 1, 2020, 11:00 AM MDT
- Expired
- Jul 2, 2020, 8:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 86 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3540 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
437 WWUS85 KRIW 010837 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 237 AM MDT Wed Jul 1 2020 WYZ280-285-020200- /O.NEW.KRIW.FW.W.0002.200701T1700Z-200702T0200Z/ Natrona County/Casper BLM-South Bighorn Mountains- 237 AM MDT Wed Jul 1 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from 11 AM this morning to 8 PM MDT this evening. * IMPACTS: Low Humidities and a very gusty wind will create erratic fire behavior with any new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zones 280 and 285. This includes most of the lower elevations of Natrona county. This includes the southern Bighorn mountains, south of Powder River Pass, as well as the Bridger mountains. * WIND: Southwest 20 to 25 mph with gusts 35 to 40 mph. * HUMIDITY: As low as 13 percent. * TEMPERATURES: Mid 70s to around 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
4 follow-up statements
404 WWUS85 KRIW 011447 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 847 AM MDT Wed Jul 1 2020 WYZ281-020200- /O.EXA.KRIW.FW.W.0002.200701T1700Z-200702T0200Z/ Johnson County/Casper BLM- 847 AM MDT Wed Jul 1 2020 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect until 8 PM MDT this evening. * IMPACTS: Low Humidities and Gusty Winds will create erratic fire behavior with any new fire starts. * AFFECTED AREA: In North Central WY...the Southern half of Fire Weather Zone 281. * WIND: Southwest 10 to 20 mph with gusts up to 30 mph. * HUMIDITY: As low as 15 percent. * TEMPERATURES: In the mid 70s. * COUNTIES AFFECTED: In North Central WY...Johnson. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ280-285-020200- /O.CON.KRIW.FW.W.0002.200701T1700Z-200702T0200Z/ Natrona County/Casper BLM-South Bighorn Mountains- 847 AM MDT Wed Jul 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities and Gusty Winds will create erratic fire behavior with any new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zones 280 and 285. * WIND: Southwest 15 to 25 mph with gusts up to 35 mph. * HUMIDITY: As low as 13 percent. * TEMPERATURES: Around 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
751 WWUS85 KRIW 012028 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 228 PM MDT Wed Jul 1 2020 WYZ280-281-285-020830- /O.EXT.KRIW.FW.W.0002.000000T0000Z-200703T0200Z/ Natrona County/Casper BLM-Johnson County/Casper BLM- South Bighorn Mountains- 228 PM MDT Wed Jul 1 2020 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THURSDAY... * IMPACTS: Low Humidities and Gusty Winds will create erratic fire behavior with any new fire starts. * AFFECTED AREA: In Central WY Fire Zones...280...285. In North Central WY...the southern half of Fire Zone....281. * WIND: Southwest 15 to 25 mph with gusts up to 40 mph. The strongest of these gusts will occur in zone 280. * HUMIDITY: As low as 14 percent. * TEMPERATURES: In the lower 70s to middle 70s in zone 285. In the upper 70s to lower 80s in zones 280 and 281. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
694 WWUS85 KRIW 020821 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 221 AM MDT Thu Jul 2 2020 WYZ280-281-285-030200- /O.CON.KRIW.FW.W.0002.000000T0000Z-200703T0200Z/ Natrona County/Casper BLM-Johnson County/Casper BLM- South Bighorn Mountains- 221 AM MDT Thu Jul 2 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Very Warm Temperatures...and Gusty Wind will create erratic fire behavior with any new fire starts. * AFFECTED AREA: In Central WY Fire Zones...280...285. In North Central WY...Southern half of Fire Zone...281. * WIND: Southwest 20 to 25 mph with gusts of 30 to 35 mph. * HUMIDITY: As low as 11 percent. * TEMPERATURES: In the lower to mid 70s in fire zone 285. In the mid to upper 80s in fire zones 280 and 281. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
555 WWUS85 KRIW 022016 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 216 PM MDT Thu Jul 2 2020 WYZ280-281-285-030200- /O.CON.KRIW.FW.W.0002.000000T0000Z-200703T0200Z/ Natrona County/Casper BLM-Johnson County/Casper BLM- South Bighorn Mountains- 216 PM MDT Thu Jul 2 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Hot Temperatures...and Gusty Winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY Fire Zones...280...285. In North Central WY Fire Zone....281. * WIND: West 10 to 20 mph with gusts up to 30 mph. * HUMIDITY: As low as 11 percent. * TEMPERATURES: In the lower to middle 70s in Zone 285. In the middle to upper 80s in zones 280 and 281. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jun 30, 10:38 PM MDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 30, 10:38 PM MDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1038 PM MDT Tue Jun 30 2020 .SHORT TERM...(This evening through Wednesday night) Issued at 145 PM MDT Tue Jun 30 2020 Trough axis with current system is stretched from NNW to SSE across western and central Wyoming early this afternoon. Weak convection has already developed mainly along the axis, with scattered showers elsewhere. Breezy to windy conditions have also developed from southwest into central WY today, with gusts above 25 mph. Expect the showers and thunderstorms to continue through 7-8 PM tonight, with more coverage over northern WY. Then showers should continue over the western mountains and Bighorns through midnight. Areas from YNP southward may see moderate precipitation this evening with snow levels around 9000 to 10000 feet. Pressure rises on the backside of the trough this evening may keep breezy westerly flow going over the higher terrain and wind corridor. Morning low temperatures will easily reach the 30s in the western valleys with 40s east of the divide. With current trough moving quickly into the Northern Plains and another shortwave trough moving into NE Washington and northern Idaho on Wednesday, flow will turn more southwesterly. Windy conditions will develop again before noon across much of the area, and moisture in the southwest flow will again give rise to showers and thunderstorms northwest of a lone from Kemmerer to Johnson County. SPC Day 2 convective outlook has moved the area of marginal threat of severe storm southward into northwest WY. So, northwest of a line from Alpine to Dubois to Lovell, some of the storm Wednesday afternoon could produce half inch to one inch hail and/or 60 mph wind gusts. Temperatures will remain below normal as the trough moves into western Montana late Wednesday. Moisture will decrease from eastern Sweetwater into southern Natrona County Wednesday afternoon for elevated fire weather conditions. Showers are likely to linger Wednesday evening from Hoback Canyon northeast to the Bighorns. .LONG TERM...(Thursday through Tuesday) Issued at 120 PM MDT Tue Jun 30 2020 The upper low over the northern Intermountain West will slowly drift north by the start of the medium-range forecast period. Warmer, southwest flow will develop across the forecast area Thursday putting an end to the cool temperatures over the first half of the work week. Temperatures will rebound to seasonal readings Thursday, while a gusty southwest wind persists in the corridor from Sweetwater County to Natrona County. Any convection would be isolated in nature across the western mountains as moisture is limited. High pressure will build to our south Friday through the weekend, but moisture will remain within a southwesterly flow pattern. The northwest mountains will be the most active for convection on Friday and Saturday. 700mb temperatures climb to +13C to +16C for the weekend leading to widespread maximum temperatures in the mid 80s to lower 90s in the basins, with around 80s in the western valleys. A jet streak and mid-level energy is anticipated to cross the far north Sunday. Enough moisture will be present in the southern stream to allow for better shower and thunderstorm coverage over the north Sunday afternoon and evening. This will include at least the northern Bighorn Basin. A similar scenario could still be in play Monday as ECMWF advertises another shortwave sweeping east. Daytime temperatures will remain much the same into next week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1004 PM MDT Tue Jun 30 2020 Showers across far northwest Wyoming will come to an end between 06Z and 10Z. Snow levels are around 9000 feet. This activity should remain north of KJAC, but could impact KCOD. Patchy morning fog could develop later tonight mainly over the western valleys and last through about 15Z. Convection is expected to impact northwest Wyoming Wednesday afternoon and evening which would primarily impact KJAC and KCOD. There could be a break in the shower activity Wednesday evening, before the possibility of more showers developing later in the night. Windy southwest winds are expected over much of the area Wednesday afternoon. Mountains will be obscured at times over the northwest. Overall TAF sites will be VFR except possibly for patchy fog or briefly during convection. && .FIRE WEATHER... Issued AT 120 PM MDT Tue Jun 30 2020 A compact weather disturbance will track northeast across the forecast area through this evening. Scattered showers and thunderstorms will linger longest across the far northwest corner. The last in a series of disturbances is expected to swing across northwest Wyoming Wednesday. This will keep conditions cool Wednesday. The best chance for afternoon showers and thunderstorms will be in zones 140, 416, and 286, as most other areas remain dry. There will be a corridor of gusty southwest wind of 20 to 35 mph from Sweetwater County northeast to Natrona County beginning late Wednesday morning and continuing through sunset. A ridge of high pressure then begins to build for the remainder of the week. The overall trend will be toward much warmer temperatures Thursday through the holiday weekend. Southwest flow aloft will continue to feed adequate moisture into northwest Wyoming for the development of widely scattered afternoon and evening thunderstorms. This same southwest flow will keep gusty southwest wind in the forecast Thursday for the High Desert District and Natrona County. Wind speeds should be a little less Friday. There could be isolated showers and a thunderstorm or two across Sweetwater County Friday afternoon as moisture may sneak north from Colorado. Many areas of central and southwest Wyoming will be dry both Thursday and Friday. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...McDonald LONG TERM...Jones AVIATION...Murrell FIRE WEATHER...Jones
Hazardous weather outlook, Jun 30, 4:03 AM MDT, 22 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 403 AM MDT Tue Jun 30 2020 WYZ001>020-022>030-011200- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 403 AM MDT Tue Jun 30 2020 ...Flood Warning for Central Fremont County through Wednesday along the Wind River... ...Flood Advisory along the Shoshone River in northern Wyoming through Thursday... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Isolated to scattered thunderstorms will occur today into this evening. Some storms will have small hail and wind gusts to 40 mph. Areal flooding is expected along portions of the Wind River in Fremont County today and tonight. Minor flooding is possible along portions of the Shoshone River in the Northern Big Horn Basin today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday...A chance of thunderstorms over northwest Wyoming. Flooding is possible along portions of the Wind River and Shoshone River. Thursday...Flooding is possible along portions of the Shoshone River. Friday through Monday...Isolated afternoon and evening thunderstorms. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions, according to standard operating procedures.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:17 PM MDT | Special Weather Statement | RIW | Johnson | 28 min |
| Jul 1, 4:05 PM MDT | Special Weather Statement | RIW | Teton | 40 min |
| Jul 1, 5:20 PM MDT | Special Weather Statement | RIW | Teton | 40 min |
Nearby
Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.